MAUDE Adverse Event Report: AMBU A/S AMBU SPUR II; MANUAL RESUSCITATOR

AMBU A/S AMBU SPUR II; MANUAL RESUSCITATOR
Catalog Number 520611001
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Death
Additional Manufacturer Narrative
Additional information received by medwatch report nov 19, 2018; according to medwatch report customer is questioning if "the bag popping of and not holding peep have contributed to patient outcome".Causal relationship has not been established: there is not enough data provided by the hospital to establish whether or not the device contributed to a death (why did patient need resuscitation, was patient outcome related to patient's underlying conditions, why did therapist not change to other means of ventilation).Device was not returned for investigation.Investigation of similar devices identified the outlet connector not being in compliance with iso 5356-1 which could contribute to the peep valve detaching from the connector.However, the resuscitator can still perform its intended use "pulmonary resuscitation" without the peep valve being attached.Patient connector was found to be in compliance with iso 5356-1.Since the resqpod was not returned for investigation it can not be concluded if the resqpod malfunctions or if is not in compliance with iso 5356-1.
 
Event or Problem Description
Patient coding.Ambu spru ii removed from packaging and placed into use.Peep valve disconnected from outlet connector during use and resqpod (not an ambu device) placed between et tube and resuscitator dis-connector from patient connector on every breath causing the therapists to hold the resqpod onto the resuscitator.Therapist should hold the tube with spare hand but was required to keep the resuscitator, peep valve and resqpod in place.Patient expired.

Brand Name
AMBU SPUR II
Common Device Name
MANUAL RESUSCITATOR
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dk 2750
DA  2750
MDR Report Key8163246
Report Number9610961-2018-00009
Device Sequence Number16634529
Product Code BTM
UDI-Device Identifier05707480032938
UDI-Public05707480032938
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K152931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2018
Report Date (Section F) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number520611001
Device Lot Number1000129914
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/19/2018
Event Location Hospital
Date Report to Manufacturer11/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;